MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 6IN 3-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 6IN 3-0 S/A RB-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Model Number SXPP1B422
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Could you please clarify what was the exact issue? please provide more information what do you mean by "there were too many leaks"? could you please clarify if the patient suffered from any signs or consequence due to the issue? please provide more details.What is the lot number? trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 g/m.
 
Event or Problem Description
It was reported that a patient underwent a robot assisted laparoscopic prostatectomy procedure on (b)(6) 2022 and barbed suture was used.During the procedure, the product was used for vesicourethral anastomosis, but the product was stopped using because there were too many leaks.The hospital originally used v-loc and switched to stratafix around july.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 1/11/2023 this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device returned additional information: h6 additional information was requested, the following was obtained: * could you please clarify what was the exact issue? please provide more information=>reps couldn't hear the details.Leak after the surgery with vesicourethral anastomosis with stratafix spiral.* what do you mean by ""there were too many leaks""?=>leak occurred in some cases.The number is 3 (registered in (b)(4)).* could you please clarify if the patient suffered from any sign or consequence due to this event? leak occurred in some case.The number is unknown=>the number is 3 cases.* what is the lot number?=>unknown no further information will be provided.The following additional information was requested: *was there any change in the patient¿s post-operative care due to this reported event?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/2/2023.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: *was there any change in the patient¿s post-operative care due to this reported event: no further information is available.No further information will be provided.

Brand Name
SFX SPI PDS+ UNI VIO 6IN 3-0 S/A RB-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC SAN LORENZO
road 183, km. 8.3
san lorenzo
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15977466
Report Number2210968-2022-10248
Device Sequence Number5896724
Product Code NEW
UDI-Device Identifier30705031235933
UDI-Public10705031235939
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXPP1B422
Device Catalogue NumberSXPP1B422
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2022
Supplement Date Received by Manufacturer12/21/2022
01/19/2023
Initial Report FDA Received Date12/14/2022
Supplement Report FDA Received Date01/11/2023
02/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown